Format

Send to

Choose Destination
See comment in PubMed Commons below
Cancer Biol Ther. 2011 Mar 15;11(6):549-51. Epub 2011 Mar 15.

CHIP and gp78-mediated ubiquitination of CYP3A4: Implications for the pharmacology of anticancer agents.

Author information

  • 1National Cancer Institute, Bethesda, MD, USA.

Abstract

The autocrine motility factor receptor or glycoprotein-78 (gp78) and C-terminus of Hsp70-interacting protein (CHIP) are E3-ligases required for ubiquitination of cytochrome P450s of the 3A subfamily (CYP3A) in endoplasmic reticulum-associated degradation (ERAD). The CYP isozyme 3A4 (CYP3A4) is responsible for the metabolism of the majority of xenobiotics including anticancer agents. Much variability in clinical response to chemotherapy is observed and it has been suggested that variability in CYP3A4 expression could be a factor. The study reviewed in this journal club comments on the importance of further characterizing gp78 and CHIP as relevant proteins in ERAD of CYP3A4. This study demonstrated how both gp78 and CHIP play direct roles in reducing CYP3A4 protein content as well as CYP3A4 ubiquitination. Interestingly, when gp78 and CHIP were knocked down by siRNAs directed towards each protein, the stabilized CYP3A4 remained functional. This has implications for drug-drug interactions for agents metabolized by CYP3A4, which can influence drug exposure levels. This is relevant because most anticancer agents have very narrow therapeutic windows, thus even slight changes in CYP3A4 levels could alter the exposure of that drug and result in either insufficient efficacy or toxicity. Future studies must explore genetic variability in the ERAD pathway and identify new factors that influence CYP3A ERAD in order to better characterize how CYP3A variability affects anticancer drug pharmacology.

PMID:
21270532
PMCID:
PMC3087958
[PubMed - indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Write to the Help Desk